Alert archive / Colorado / Freeze Watches in 2012
Freeze Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze watch at Oct 3, 2012, 3:03 PM MDT for 4 counties in Colorado. It took effect at Oct 5, 2012, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 3, 2012, 3:03 PM MDT (21:03 UTC)
- In effect from
- Oct 5, 2012, 12:00 AM MDT
- Expired
- Oct 4, 2012, 2:41 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Crowley County, CO, El Paso County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 17 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3560 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525 WWUS75 KPUB 032103 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 303 PM MDT WED OCT 3 2012 COZ084>086-089-093-040315- /O.NEW.KPUB.FZ.A.0002.121005T0600Z-121005T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD 303 PM MDT WED OCT 3 2012 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * LOCATION...PUEBLO...EL PASO...OTERO...AND CROWLEY COUNTIES. * TEMPERATURES...LOW TEMPERATURES OF 25 TO 30 DEGREES ARE EXPECTED FRIDAY MORNING. * IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ SR
4 follow-up statements
070 WWUS75 KPUB 040218 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 818 PM MDT WED OCT 3 2012 COZ084>086-089-093-041030- /O.CON.KPUB.FZ.A.0002.121005T0600Z-121005T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD 818 PM MDT WED OCT 3 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * LOCATION...PUEBLO...EL PASO...OTERO...AND CROWLEY COUNTIES. * TEMPERATURES...LOW TEMPERATURES OF 25 TO 30 DEGREES ARE EXPECTED FRIDAY MORNING. * IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
738 WWUS75 KPUB 040931 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 331 AM MDT THU OCT 4 2012 COZ084>086-089-093-041630- /O.CON.KPUB.FZ.A.0002.121005T0600Z-121005T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD 331 AM MDT THU OCT 4 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * LOCATION...PUEBLO...EL PASO...OTERO...AND CROWLEY COUNTIES. * TEMPERATURES...LOW TEMPERATURES OF 25 TO 30 DEGREES ARE EXPECTED FRIDAY MORNING. * IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
387 WWUS75 KPUB 041540 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 940 AM MDT THU OCT 4 2012 COZ084>086-089-093-042200- /O.CON.KPUB.FZ.A.0002.121005T0600Z-121005T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD 940 AM MDT THU OCT 4 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * LOCATION...PUEBLO...EL PASO...OTERO...AND CROWLEY COUNTIES. * TEMPERATURES...LOW TEMPERATURES OF 25 TO 30 DEGREES ARE EXPECTED FRIDAY MORNING. * IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
569 WWUS75 KPUB 042041 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT THU OCT 4 2012 COZ093-050245- /O.CAN.KPUB.FZ.A.0002.121005T0600Z-121005T1500Z/ /O.NEW.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/ LA JUNTA VICINITY/OTERO COUNTY- INCLUDING...LA JUNTA...ROCKY FORD 241 PM MDT THU OCT 4 2012 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. THE FREEZE WATCH FOR TONIGHT HAS BEEN CANCELLED AND A FROST ADVISORY HAS BEEN ISSUED FOR FRIDAY MORNING. * LOCATION...OTERO COUNTY. * TEMPERATURES...TEMPERATURES FROM 28 TO 32 DEGREES ARE EXPECTED. * IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ084>086-089-050245- /O.UPG.KPUB.FZ.A.0002.121005T0600Z-121005T1500Z/ /O.NEW.KPUB.FR.Y.0004.121005T0600Z-121005T1500Z/ /O.NEW.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...ORDWAY...OLNEY SPRINGS 241 PM MDT THU OCT 4 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...PUEBLO...EL PASO...AND CROWLEY COUNTIES. * TEMPERATURES...LOW TEMPERATURES OF 30 TO 32 DEGREES ARE EXPECTED FRIDAY MORNING...AND 25 TO 30 DEGREES SATURDAY MORNING. * IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ095-096-050245- /O.NEW.KPUB.FR.Y.0004.121005T0600Z-121005T1500Z/ /O.NEW.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/ WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- INCLUDING...EADS...SHERIDAN LAKE 241 PM MDT THU OCT 4 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * LOCATION...KIOWA COUNTY * TEMPERATURES...TEMPERATURES NEAR FREEZING ARE EXPECTED FRIDAY MORNING. TEMPERATURES 28 TO 32 DEGREES ARE EXPECTED SATURDAY MORNING. * IMPACT...PATCHY FROST WILL BE LIKELY FRIDAY MORNING. FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ083-087-088-094-097>099-050245- /O.NEW.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...WALSENBURG...TRINIDAD... BRANSON...KIM...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 241 PM MDT THU OCT 4 2012 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * LOCATION...EASTERN FREMONT...LAS ANIMAS...BENT...PROWERS...AND BACA COUNTIES. * TEMPERATURES...TEMPERATURES FROM 27 TO 31 DEGREES ARE EXPECTED. * IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze watch went out at Oct 3, 2:51 PM MDT, 12 minutes earlier.
Area forecast discussion, Oct 3, 2:51 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT WED OCT 3 2012 .SHORT TERM... (TONIGHT AND THURSDAY) ...STRONG COLD FRONT ON THE WAY... A FAST MOVING COLD FRONT WILL SHIFT SOUTH ACROSS SOUTHERN COLORADO THIS EVENING...ACCOMPANIED BY GUSTY NORTH WINDS 25 TO 35 MPH GUSTING OVER 50 MPH AND FALLING TEMPERATURES. AIRMASS IS DRY AND HAS VERY LITTLE UPPER LEVEL SUPPORT...SO LITTLE...IF ANY...PRECIPITATION IS EXPECTED WITH THIS FRONTAL SYSTEM. COMBINATION OF WINDS AND DRY AIR SHOULD PRECLUDE MUCH FROST FORMATION EARLY THURSDAY. SO...DESPITE LOWS THAT MAY DIP TO NEAR 32 DEGREES OVER PARTS OF NORTHERN EL PASO COUNTY BY MORNING...WILL HOLD OFF ON ANY HIGHLIGHTS FOR TONIGHT. COULD BE SOME AREAS OF LOW CLOUDS BANKED UP AGAINST THE MOUNTAINS EARLY THURSDAY...BUT IF THEY DO OCCUR...THEY SHOULDN'T LAST TOO LONG. WHAT WILL LAST IS THE COOL AIR ON THE EASTERN PLAINS. TEMPERATURES WILL DROP ABOUT 30 DEGREES OVER THE EAST ON THURSDAY...WITH HIGHS ACROSS THE PLAINS MOSTLY IN THE 50S...READINGS THAT ARE ABOUT 20 DEGREES BELOW AVERAGE FOR EARLY OCTOBER. NOT AS MUCH COOL AIR MAKES IT INTO THE MOUNTAINS AND HIGH VALLEYS. HIGHS WILL BE COOLER THERE TOO...BUT ONLY BY ABOUT 5 TO 10 DEGREES. LW .LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) ...TASTE OF WINTER ON SATURDAY... LATEST GUIDANCE CONTINUES TO SUPPORT A COLD AND SNOWY SATURDAY ACROSS PORTIONS OF SOUTHEAST COLORADO. THIS WILL BE THE HIGHLIGHT OF A STRETCH OF RAPIDLY CHANGING WX AND UNSETTLED CONDITIONS FAIRLY TYPICAL OF EARLY FALL IN COLORADO. THURSDAY NIGHT...EXPECT CLEARING CONDITIONS FOLLOWING THE FIRST PUSH OF COLD AIR ACROSS THE AREA. NAM AND GFS CONTINUE TO INDICATE SOME LIGHT SPOTTY QPF OVER THE PIKES PEAK REGION...WETS...AND UPPER ARKANSAS VALLEY. SO...WILL LEAVE LOW POPS THERE FOR THU EVE...BUT SUSPECT ANY PRECIP WILL BE VERY LIGHT AND LOCALIZED. IF ENOUGH CLEARING OCCURS EARLY THU NIGHT...COULD SEE SOME VERY LOW TEMPS BY FRI MORNING ACROSS THE PLAINS. NAM-BASED MOS GUIDANCE SUGGESTS THE POTENTIAL FOR LOWER 20S IN SPOTS. HAVE STAYED CLOSER TO WARMER GFS GUIDANCE...BUT THAT WILL STILL MEAN WIDESPREAD FREEZING TEMPS. WILL ISSUE A FREEZE WATCH FOR THE NORTHERN I-25 CORRIDOR...INCLUDING EL PASO...PUEBLO...OTERO...AND CROWLEY COUNTIES. THIS MAY HAVE TO BE EXPANDED SOMEWHAT IF LATER MODEL RUNS CONTINUE TO MAINTAIN THE COLDER TREND IN TEMPS. THE SECOND STRONGER COLD FRONT WILL ARRIVE SOMETIME FRIDAY AFTERNOON. THE NAM IS THE COLDEST MODEL FOR SAT...BRINGING H7 TEMPS AS LOW AS MINUS 10 TO THE AREA...WHICH IS MORE TYPICAL OF JANUARY WX. THE NAM HAS SUPPORT FROM THE ECMWF...WHICH CONTINUES TO INDICATE VERY COLD AIR ON SAT. THE GFS ALSO HAS TRENDED COLDER AND NOW INDICATES H7 TEMPS IN THE MINUS 6-7 RANGE. EVEN STICKING WITH THE WARMEST GUIDANCE...THE TEMPS SAT WOULD LIKELY NOT GET MUCH WARMER THAN 40 DEGREES FOR AREAS N OF HGWY 50...AND IT IS POSSIBLE THAT TEMPS COULD REMAIN IN THE 30S. LIGHT QPF STILL LOOKS LIKE A GOOD BET...WITH THE ATMOSPHERE SATURATED BELOW 600 MB. BEST CHANCE FOR SNOW WILL BE FROM MIDNIGHT TO 6AM SATURDAY...BUT THE CHANCE OF SNOW COULD BEGIN AS EARLY AS 6PM FRI AND COULD LAST INTO SAT EVENING. CONSENSUS IS FOR SNOWFALL AMOUNTS FROM 1 TO AROUND 4 INCHES...WITH HIGHEST AMOUNTS FOR TELLER COUNTY AND THE ERN SLOPES OF THE WETS AND RAMPARTS. SUNDAY...CONTINUED COOL...BUT CLEARING CONDITIONS AS HIGH PRESSURE BEGINS TO BUILD BACK OVER THE AREA. COULD SEE A GOOD REBOUND IN TEMPS BY MONDAY WITH RENEWED WRLY FLOW ALOFT. THE MODELS CONTINUE TO STRUGGLE MIGHTILY WITH THE TRACK AND IMPACT OF AN UPSTREAM CUTOFF LOW EARLY NEXT WEEK. IT APPEARS LIKELY THAT IT WILL IMPACT THE AREA AT SOME POINT NEXT WEEK...BUT UNCERTAINTY IS HIGH FOR WHEN...WHERE...AND HOW. SOME AGREEMENT BETWEEN THE GLOBAL RUNS THAT IT WILL STALL OVER THE DESERT SW OR 4 CORNERS REGION...AND BRING SOME SIGNIFICANT MOISTURE UP FROM THE SOUTH FROM NEXT WED ONWARDS. IF THIS OCCURS...COULD SEE A PROLONGED PERIOD OF UNSETTLED COOL WX WITH THE POTENTIAL FOR SOME SIGNIFICANT SNOW OVER THE SW MTS. BUT STILL TOO EARLY TO SAY WITH ANY CONFIDENCE WHERE THE LOW WILL END UP. THE WX WILL DEFINITELY BE WORTH WATCHING FOR THE NEXT COUPLE OF WEEKS. ROSE && .AVIATION... ...GUSTY WINDS TONIGHT WITH STRONG COLD FRONTAL PASSAGE THIS EVENING... SURFACE WINDS WILL BE AN ISSUE AT KCOS AND KPUB TONIGHT AND POSSIBLY AT KALS. A STRONG COLD FRONT WILL CROSS KCOS AROUND 03Z AND KPUB AROUND 04Z. EXPECT STRONG GUSTY NORTH WINDS AFTER THE FRONTAL PASSAGE FOR SEVERAL HOURS. GUSTS WILL GENERALLY BE IN THE 35 TO 45 KNOT RANGE. AT KALS...WINDS MAY GUST FROM THE EAST AT 10 TO 20 MPH STARTING AROUND 03Z. ON THURSDAY...WINDS WILL SHIFT AROUND TO EASTERLY ACROSS THE PLAINS AT SPEEDS OF GENERALLY 10 TO 20 MPH. MEANWHILE...WINDS AT KALS WILL START OUT FROM THE SOUTHEAST AT 10 TO 20 MPH IN THE MORNING AND THEN GRADUALLY WORK AROUND TO THE SOUTHWEST AT 15 TO 25 MPH DURING THE AFTERNOON. THERE COULD BE SOME AREAS OF LOW CLOUDS ALONG THE EASTERN SLOPES OF THE MOUNTAINS AND ADJACENT PLAINS EARLY THURSDAY BUT AT THE PRESENT TIME IT LOOKS LIKE CIGS WILL REMAIN VFR. LW && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR COZ084>086-089-093. RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ221>230. && 50/44
Hazardous weather outlook, Oct 3, 7:07 AM MDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 707 AM MDT WED OCT 3 2012 COZ058>089-093>099-041315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 707 AM MDT WED OCT 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS WILL OCCUR IN THE MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON. DUE TO THESE WINDS AND LOW HUMIDITY VALUES...A RED FLAG WARNING HAS BEEN ISSUED FOR MOST OF THE MOUNTAINS AND I-25 CORRIDOR REGIONS FOR THIS AFTERNOON. A STRONG COLD FRONT WILL CROSS THE PLAINS TONIGHT BRINGING MUCH COOLER AIR INTO THE AREA. TEMPERATURES WILL DROP SIGNIFICANTLY AFTER THE FRONT GOES BY. WINDS WILL GUST FROM THE NORTH AT 35 TO 45 MPH. THESE WINDS WILL LAST INTO THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCUMULATING GENERALLY LIGHT SNOW WILL POTENTIALLY IMPACT PORTIONS OF THE INTERSTATE 25 CORRIDOR AS WELL AS HIGHER ELEVATIONS OF THE SOUTHEASTERN COLORADO PLAINS AT TIMES FROM FRIDAY NIGHT INTO SATURDAY NIGHT. IN ADDITION...COLD AIR WILL ALSO BRING THE POTENTIAL FOR THE FIRST FROST AND OR FREEZE OF THE SEASON TO THE INTERSTATE 25 CORRIDOR AS WELL AS SECTIONS OF THE SOUTHEASTERN COLORADO PLAINS LATE THIS WEEK AND ESPECIALLY THIS WEEKEND. PLEASE STAY TUNED FOR THE LATEST INFORMATION REGARDING THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 4:11 AM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Custer, El Paso, Fremont and 7 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.